MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted in the esophagus to treat a 9cm stricture due to esophageal cancer during an esophageal stenting procedure performed on march 6, 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was attempted to be deployed; however, the thread got stuck, and the stent was unable to be fully deployed.The stent was removed from the patient partially deployed and another ultraflex esophageal stent was used to complete the procedure.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an ultraflex esophageal distal release covered stent was received for analysis.The stent was returned partially deployed.Visual examination found the suture was knotted.Functional test related to the deployment could not be performed.No other damages were noted to the device.Product analysis confirmed the reported event of a partially deployed stent.Procedural factors such as lesion characteristics, device handling, and the technique used by the physician were the most likely contributors to the damage observed on the device.These damages may have prevented full deployment of the stent during the procedure, resulting in the partial deployment noted during product analysis.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted in the esophagus to treat a 9cm stricture due to esophageal cancer during an esophageal stenting procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was attempted to be deployed; however, the thread got stuck, and the stent was unable to be fully deployed.The stent was removed from the patient partially deployed and another ultraflex esophageal stent was used to complete the procedure.There was no patient complications reported as a result of this event.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key21731225
Report Number3005099803-2025-01344
Device Sequence Number15652877
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public(01)08714729649113(17)260726(10)34513762
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model NumberM00513750
Device Catalogue NumberM00513750
Device Lot Number0034513762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight52 KG